2 doctors weighed in:

What can cause sudden elevation of liver levels in a patient with biliary cirrhosis on meds?

2 doctors weighed in
Dr. Suresh Gupta
Internal Medicine
1 doctor agrees

In brief: PBC Elevated LFT's

Primary biliary cirrhosis (pbc) itself is a terminal cirrhotic state of liver, requiring liver transplant.
There is not much ast & alt enzymes left in liver to go up. Certain insults, can expedite liver damage, by elevated lft's: medicines metabolized by liver, alcohol, an obstruction in porta hepatis, ? Malignancy, need to be considered.

In brief: PBC Elevated LFT's

Primary biliary cirrhosis (pbc) itself is a terminal cirrhotic state of liver, requiring liver transplant.
There is not much ast & alt enzymes left in liver to go up. Certain insults, can expedite liver damage, by elevated lft's: medicines metabolized by liver, alcohol, an obstruction in porta hepatis, ? Malignancy, need to be considered.
Dr. Suresh Gupta
Dr. Suresh Gupta
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors